Alert archive / Wisconsin / Special Weather Statements in 2019
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 3, 2019, 5:53 PM CDT for Barron County, Chippewa County, Eau Claire County, Wisconsin. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2019, 5:53 PM CDT (22:53 UTC)
- Expired
- Aug 3, 2019, 6:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Twin Cities, MN
Counties Barron County, WI, Chippewa County, WI, Eau Claire County, WI
The radar
The Minneapolis radar (KMPX), 143 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 223 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
190
WWUS83 KMPX 032253
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
553 PM CDT Sat Aug 3 2019
WIZ014>016-025-027-028-032345-
Chippewa-Polk-Barron-Dunn-Eau Claire-Rusk-
553 PM CDT Sat Aug 3 2019
...A LINE OF STORMS WILL AFFECT SOUTHWESTERN RUSK...NORTHEASTERN
DUNN...CHIPPEWA...EAU CLAIRE...SOUTHERN BARRON AND NORTHEASTERN POLK
COUNTIES...
At 550 PM CDT, radar indicated multiple strong thunderstorms along a
line extending from the Frederick and Luck areas to Turtle Lake and
then Eau Claire and the Fall Creek areas. The storms were nearly
stationary.
Wind gusts around 30 mph, pea size hail, lightning strikes and heavy
rain are all possible with these storms.
Locations impacted include...
Eau Claire, Menomonie, Chippewa Falls, Altoona, Lake Hallie, Stanley,
Bloomer, Barron, Lake Wissota, Chetek, Cameron and Augusta.
LAT...LON 4460 9160 4517 9198 4546 9243 4573 9253
4572 9222 4548 9200 4528 9094 4460 9092
TIME...MOT...LOC 2250Z 341DEG 2KT 4570 9231 4467 9154
$$
TDKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:59 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Aug 3, 2:59 PM CDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 259 PM CDT Sat Aug 3 2019 .SHORT TERM...(This evening through Sunday night) Issued at 259 PM CDT Sat Aug 3 2019 Scattered showers and storms have developed over northwest WI this afternoon, but CU isn't particularly interesting over west central WI or east central MN so far. This could change during the next hour or two, but it looks like the best chance for activity will be north of I-94 and east of I-35 into the early evening before dissipating with sunset. Calm winds tonight and high levels of boundary layer moisture will promote the development of areas of fog overnight. Some of it could be dense, particularly over Wisconsin where return flow won't begin until after sunrise. Southwest flow Sunday and a fair amount of sunshine will make for another warm day. Thermal profiles don't appear to change much, so highs will be pretty similar to today's. A cold front will be sagging south Sunday night into Monday. Thunderstorm development will occur along it across northern MN during the afternoon. Some of this activity will accompany the cold front into the CWA during the overnight hours, but a weakening trend is expected and a mid range PoP still seems like a good place to be for now. .LONG TERM...(Monday through Saturday) Issued at 259 PM CDT Sat Aug 3 2019 There is very little change in the forecast for the extended period from Monday through next Saturday. The mean flow aloft will be mainly from the northwest leading to two frontal passages over the next 7 days. The first will arrive early Monday, and will exit the state by Monday afternoon. Although severe weather is possible along this front Monday, the worst conditions look to be farther south into Iowa based on timing. The next frontal passages will arrive around Wednesday. Again, there remains a chance of precipitation with this frontal frontal passage but the main upper level energy remains in Canada. Therefore, anything more then scattered activity looks reasonable. Based on little change in air masses, temperatures will average near or slightly above normal through mid week, but trending slightly cooler than average by Thursday/Friday. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1241 PM CDT Sat Aug 3 2019 VFR expected this afternoon and evening. Areas of fog are expected overnight, with IFR/LIFR conditions possible at EAU, RNH, and STC. A few showers and storms this afternoon, especially over Wisconsin. KMSP...Perhaps some shallow fog overnight, otherwise no concerns through the period. Can't rule out a stay shower this afternoon, but the probability is low. /OUTLOOK FOR KMSP/ Sun night...VFR. Chc -TSRA late. SW Wind 5 kts. Mon...VFR. Chc -TSRA. SW/W wind 5-10 kts. Tue...VFR. NW wind 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...BORGHOFF LONG TERM...JLT AVIATION...BORGHOFF
Hazardous weather outlook, Aug 3, 12:37 PM CDT, 5 hours 16 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Twin Cities/Chanhassen MN 1237 PM CDT Sat Aug 3 2019 MNZ043>045-050>053-060>063-070-078-WIZ014>016-023>028-041745- Morrison-Mille Lacs-Kanabec-Benton-Sherburne-Isanti-Chisago- Hennepin-Anoka-Ramsey-Washington-Dakota-Goodhue-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire- 1237 PM CDT Sat Aug 3 2019 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...southeast Minnesota... northwest Wisconsin and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms are possible this afternoon. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms are possible Sunday night through Monday. A few of these storms could be severe. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. MNZ041-042-047>049-054>059-064>069-073>077-082>085-091>093-041745- Douglas-Todd-Stevens-Pope-Stearns-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Yellow Medicine-Renville-McLeod-Sibley- Carver-Scott-Redwood-Brown-Nicollet-Le Sueur-Rice-Watonwan- Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn- 1237 PM CDT Sat Aug 3 2019 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southwest Minnesota and west central Minnesota. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms are possible Sunday night through Monday. A few of these storms could be severe. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. Borghoff
In the hours before
Special weather statement, Aug 3, 5:00 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
500 PM CDT Sat Aug 3 2019
WIZ014>016-025-027-028-032245-
Chippewa-Polk-Barron-Dunn-Eau Claire-Rusk-
500 PM CDT Sat Aug 3 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN RUSK...
DUNN...WESTERN CHIPPEWA...WESTERN EAU CLAIRE...BARRON AND EASTERN
POLK COUNTIES...
At 459 PM CDT, strong thunderstorms were clustered near Dallas, or 17
miles south of Rice Lake, moving southeast at 10 mph.
Atmospheric conditions are favorable for the development of funnel
clouds, and one or more funnel clouds have been observed.
Trained spotters reported funnel clouds 1 mile north of Dallas, WI
at 445 PM CDT.
Locations impacted include...
Eau Claire, Menomonie, Rice Lake, Chippewa Falls, Altoona, Lake
Hallie, Bloomer, Barron, Amery, Lake Wissota, Chetek and Cumberland.
This includes the following highways...
Interstate 94 in Wisconsin between mile markers 38 and 82.
U.S. Highway 53 between mile markers 86 and 152.
U.S. Highway 61 near mile marker 165.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
Funnel clouds from this shower/thunderstorm could briefly touch down
as weak tornadoes. People in the effected area should remain inside a
sturdy structure until the shower/thunderstorm passes.
LAT...LON 4460 9165 4468 9165 4469 9197 4493 9202
4510 9214 4521 9216 4522 9233 4565 9253
4573 9252 4572 9216 4564 9215 4564 9177
4516 9130 4460 9130
TIME...MOT...LOC 2159Z 309DEG 10KT 4524 9170
CTGSpecial weather statement, Aug 3, 5:20 PM CDT, 33 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 520 PM CDT Sat Aug 3 2019 MNZ060-032245- Hennepin- 520 PM CDT Sat Aug 3 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HENNEPIN COUNTY... At 518 PM CDT, a strong thunderstorm was located over Minneapolis, moving north at 10 mph. Pea size hail and brief heavy rain are possible with this storm. Locations impacted include... Minneapolis, Plymouth, Edina, St. Louis Park, Richfield, Golden Valley, St. Anthony, MSP International Airport, Crystal, New Hope, Robbinsdale and Univ Of Mn Minneapolis Campus. LAT...LON 4486 9320 4488 9333 4503 9343 4503 9321 TIME...MOT...LOC 2218Z 178DEG 8KT 4493 9329 TDK
Special weather statement, Aug 3, 5:46 PM CDT, 7 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 546 PM CDT Sat Aug 3 2019 MNZ060-062-070-032330- Dakota-Hennepin-Ramsey- 546 PM CDT Sat Aug 3 2019 ...TWO STRONG THUNDERSTORMS WILL AFFECT EASTERN HENNEPIN...FAR NORTHERN DAKOTA AND SOUTHERN RAMSEY COUNTIES... At 543 PM CDT, one strong thunderstorm was located over Minneapolis, moving north-northwest at 10 mph. Another storm was near downtown St. Paul. Lightning, brief heavy rain, and pea size hail may be possible with the storms. Locations impacted include... Minneapolis, St. Paul, Bloomington, Plymouth, Edina, St. Louis Park, Maplewood, Richfield, Roseville, Golden Valley, South St. Paul and West St. Paul. LAT...LON 4490 9300 4483 9331 4504 9343 4503 9304 TIME...MOT...LOC 2243Z 156DEG 9KT 4494 9330 TDK
Special weather statement, Aug 3, 5:53 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
553 PM CDT Sat Aug 3 2019
WIZ014>016-025-027-028-032345-
Chippewa-Polk-Barron-Dunn-Eau Claire-Rusk-
553 PM CDT Sat Aug 3 2019
...A LINE OF STORMS WILL AFFECT SOUTHWESTERN RUSK...NORTHEASTERN
DUNN...CHIPPEWA...EAU CLAIRE...SOUTHERN BARRON AND NORTHEASTERN POLK
COUNTIES...
At 550 PM CDT, radar indicated multiple strong thunderstorms along a
line extending from the Frederick and Luck areas to Turtle Lake and
then Eau Claire and the Fall Creek areas. The storms were nearly
stationary.
Wind gusts around 30 mph, pea size hail, lightning strikes and heavy
rain are all possible with these storms.
Locations impacted include...
Eau Claire, Menomonie, Chippewa Falls, Altoona, Lake Hallie, Stanley,
Bloomer, Barron, Lake Wissota, Chetek, Cameron and Augusta.
LAT...LON 4460 9160 4517 9198 4546 9243 4573 9253
4572 9222 4548 9200 4528 9094 4460 9092
TIME...MOT...LOC 2250Z 341DEG 2KT 4570 9231 4467 9154
TDKThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 5:20 PM CDT | Special Weather Statement | MPX | Hennepin | 25 min |
| Aug 3, 5:46 PM CDT | Special Weather Statement | MPX | Ramsey | 44 min |
| Aug 3, 6:55 PM CDT | Special Weather Statement | MPX | Ramsey | 50 min |
| Aug 3, 5:00 PM CDT | Special Weather Statement | MPX | Barron, Dunn | 45 min |
Nearby
Special Weather Statements in Wisconsin, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.